Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 161, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2006, 6:42 PM EDT for Crisp County, Dooly County, Macon County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 6:42 PM EDT (22:42 UTC)
- Expired
- May 10, 2006, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Crisp County, GA, Dooly County, GA, Macon County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:15 PM EDT | TSTM WND DMG | Cordele, GA | MANY TREES DOWN ACROSS THE COUNTY. 1 TREE DOWN ON A HOME. |
| May 10, 7:15 PM EDT | TSTM WND DMG | Vienna, GA | 15-20 CALLS TO EMA OF DOWN TREES COUNTYWIDE ALONG WITH SMALL HAIL IN NORTH DOOLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 102242
SVRFFC
GAC081-093-193-102330-
/O.NEW.KFFC.SV.W.0161.060510T2242Z-060510T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRISP COUNTY IN CENTRAL GEORGIA
DOOLY COUNTY IN CENTRAL GEORGIA
MACON COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 730 PM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OGLETHORPE TO 14 MILES WEST OF GEORGIA VETERANS STATE PARK TO 24
MILES WEST OF GEORGIA VETERANS STATE PARK...AND MOVING EAST TO
SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WENONA...VIENNA...TIPPETTVILLE...RAINES...MONTEZUMA...HATLEY...
FOUNTAINVILEE AND CORDELE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3235 8426 3203 8395 3181 8391 3180 8361
3222 8360
$$
162 follow-up statements
000
WWUS52 KFFC 102300
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT WED MAY 10 2006
GAC081-093-193-102330-
/O.CON.KFFC.SV.W.0161.000000T0000Z-060510T2330Z/
CRISP GA-MACON GA-DOOLY GA-
700 PM EDT WED MAY 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR DOOLY...SOUTHERN MACON AND CRISP COUNTIES...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM OGLETHORPE TO DRAYTON TO 9 MILES SOUTHWEST OF GEORGIA VETERANS
STATE PARK...OR ALONG A LINE EXTENDING FROM MONTEZUMA TO 14 MILES
NORTHWEST OF CORDELE TO 16 MILES SOUTHEAST OF AMERICUS...MOVING EAST
AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOOLING...BYROMVILLE...CONEY...LILLY...RAINES...VIENNA...CORDELE...
WENONA...PINEHURST...ARABI...TREMONT...HATLEY AND TIPPETTVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR WEST CENTRAL GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3235 8426 3203 8395 3181 8391 3180 8361
3222 8360
$$000
WWUS52 KFFC 102317
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT WED MAY 10 2006
GAC081-093-193-102330-
/O.CON.KFFC.SV.W.0161.000000T0000Z-060510T2330Z/
CRISP GA-MACON GA-DOOLY GA-
717 PM EDT WED MAY 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR DOOLY...SOUTHERN MACON AND CRISP COUNTIES...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DOOLING TO VIENNA TO RAINES...OR ALONG A LINE EXTENDING FROM 9
MILES EAST OF MONTEZUMA TO 6 MILES NORTH OF CORDELE TO 8 MILES
SOUTHWEST OF CORDELE...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARABI...TREMONT...TIPPETTVILLE AND HATLEY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR WEST CENTRAL GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3235 8426 3203 8395 3181 8391 3180 8361
3222 8360
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:30 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 10, 5:30 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT WED MAY 10 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) LARGE UPPER LOW CONTINUES TO OVER THE WESTERN GREAT LAKES WITH A STRONG SHORTWAVE ROTATING INTO THE OHIO AND TENNESSEE VALLEYS OVERNIGHT. ASSOCIATED SURFACE IS FORECAST TO DEEPEN AND LIFT NORTHEAST OUT OF THE MISSISSIPPI VALLEY DRIVING A FAIRLY SHARP COLD FRONT THROUGH THE STATE LATE TONIGHT THROUGH THURSDAY AFTERNOON. THIS FRONT SHOULD HAVE OUR FORECAST AREA CLEARED BY MIDDAY THURSDAY WITH PRECIPITATION ENDING. ATMOSPHERE ACROSS GEORGIA HAS REMAINED NOTICEABLY MORE STABLE THAN THE AIRMASS JUST TO THE WEST...BUT SOUTHERLY FLOW HAS STARTED TO MODIFY THAT A BIT THIS AFTERNOON. I STILL FEEL SEVERE THREAT REMAINS MORE ISOLATED ACROSS MY FORECAST AREA WITH BEST FORCING COMING THROUGH DURING DIURNAL HEATING MINIMUM. AFTER THIS SYSTEM CLEARS THE AREA...DRY AND MILD WEATHER SHOULD RETURN TO THE STATE FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) UPPER LOW STARTS OUT THE EXTENDED FORECAST PERIOD NEARLY STATIONARY OVER THE GREAT LAKES...BUT BEGINS SINKING SOUTH TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS OVER THE WEEKEND. THIS KEEPS TEMPERATURES MILD TO COOL ACROSS THE REGION...ESPECIALLY BY THE END OF THE WEEKEND AND THE BEGINNING OF NEXT WEEK. THIS ALSO KEEPS US IN THE MIX FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH WEEKEND. ALTHOUGH THE LOWER LEVELS OF THE ATMOSPHERE WILL ONLY YIELD MARGINAL INSTABILITY...COOL MID AND UPPER LEVEL TEMPERATURES WILL KEEP LAPSE RATES STEEP ENOUGH FOR THE THREAT OF THUNDER AS WELL AS SHOWERS. BY THE BEGINNING OF NEXT WEEK...UPPER LOW LIFTS BACK TO THE NORTH WITH LESSENING CHANCES FOR PRECIPITATION THROUGH MID WEEK. TEMPERATURES WILL REMAIN MILD TO SEASONAL. && .AVIATION... UPDATED TAFS IN MOST AREAS TO INDICATE CATEGORICAL -RA OR -TSRA THROUGH 05Z. TSRA WILL NOT BE WIDESPREAD ACROSS ATL VCNTY BUT NEAR KCSG..EXPECT SOME +TSRA WITH GUSTS TO 25KTS. BETWEEN 23Z AND 00Z... COULD SEE GUSTS UP TO 40KTS AS BOW ECHO MOVES THROUGH. CIGS SHOULD REMAIN BELOW 020 ALL NIGHT AHEAD OF COLD FRONT. VSBYS MAY DROP TO 2SM IN HEAVIER SHRA OR TSRA. WINDS WILL BECOME SW AFTER 06Z AND W AFTER 12Z AS FRONT MOVES THROUGH. EXPECT CIGS TO CLEAR AND WIND GUSTS TO INCREASE AS MIXING OCCURS. WIND GUSTS TO 25KTS POSSIBLE AFTER 14Z AT KATL. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 71 50 72 / 60 20 10 5 ATHENS 63 74 49 78 / 60 30 10 10 GAINESVILLE 62 70 50 74 / 60 20 10 10 ROME 61 74 44 74 / 70 10 10 10 COLUMBUS 66 77 52 79 / 60 20 5 5 MACON 67 77 50 76 / 60 30 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, May 10, 11:20 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 AM EDT WED MAY 10 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1120 AM EDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF WEST GEORGIA THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER EAST SECTIONS THIS AFTERNOON AND TONIGHT. .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE CAROLINA COAST WILL CONTINUE TO WEAKEN AND SHIFT FARTHER EAST TODAY AS A WARM FRONT NEAR THE GEORGIA FLORIDA BORDER DRIFTS SLOWLY NORTHWARD. A COLD FRONT WILL MOVE EAST FROM THE MISSISSIPPI RIVER VALLEY REGION...APPROACHING GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ISOLATED SEVERE STORMS THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR THESE THUNDERSTORMS WILL BE WEST OF A LINE FROM BLUE RIDGE TO ATLANTA TO SANDERSVILLE...AND BETWEEN THE HOURS OF 4 PM AND MIDNIGHT. EAST OF THE BLUE RIDGE TO ATLANTA TO SANDERSVILLE LINE...SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT WITH FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN BEING THE PRIMARY HAZARDS. .DISCUSSION... SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO NORTH AND CENTRAL GEORGIA THIS AFTERNOON AS A WARM FRONT LIFTS ACROSS THE AREA. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TONIGHT AS A COLD FRONT MOVES EAST FROM THE MISSISSIPPI VALLEY REGION. WITH CAPES INCREASING INTO THE 1000 TO 1500 RANGE AND LIFTED INDICES APPROACHING MINUS 5 THIS AFTERNOON...A FEW OF STORMS COULD BECOME SEVERE OVER WEST SECTIONS...PRODUCING LARGE HAIL AND DAMAGING WINDS. OVER EAST SECTIONS...SOME OF THE STORMS MAY BE STRONG...BUT ARE EXPECTED TO STAY BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY...MAINLY DURING THE MORNING. THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, May 10, 4:13 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 413 PM EDT WED MAY 10 2006 GAZ042-052-066-102045- 413 PM EDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN WEST TROUP...HEARD AND SOUTH CARROLL COUNTIES UNTIL 445 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 13 MILES WEST OF BOWDON TO 29 MILES SOUTHWEST OF WEST POINT...MOVING EAST AT 45 MPH. RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS WEST TROUP...HEARD AND SOUTH CARROLL COUNTIES...INCLUDING THE CITIES OF CARROLLTON...FRANKLIN AND LA GRANGE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
Special weather statement, May 10, 4:32 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 432 PM EDT WED MAY 10 2006 GAZ078-089-102100- 432 PM EDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WIND GUSTS AND FREQUENT LIGHTNING IN WEST MUSCOGEE AND HARRIS COUNTIES UNTIL 500 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 15 MILES WEST OF JONES CROSSROADS TO 24 MILES WEST OF FORTSON...MOVING EAST AT 45 MPH. RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS WEST MUSCOGEE AND HARRIS COUNTIES...INCLUDING THE CITIES OF COLUMBUS AND HAMILTON. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
Local storm report, May 10, 6:15 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL FORTSON 32.61N 84.94W
05/10/2006 E1.00 INCH HARRIS GA PUBLIC
0550 PM TSTM WND DMG FORTSON 32.61N 84.94W
05/10/2006 HARRIS GA PUBLIC
FEW TREES DOWNED
0555 PM TSTM WND GST FORT BENNING 32.35N 84.97W
05/10/2006 M68.00 MPH CHATTAHOOCHEE GA OTHER FEDERAL
MEASURED BY FORT BENNING OBSERVER. SMALL HAIL ALSO
REPORTED.
0602 PM TSTM WND DMG CUSSETA 32.30N 84.78W
05/10/2006 CHATTAHOOCHEE GA EMERGENCY MNGR
SEVERAL TREES DOWN IN AND NEAR CUSSETA
&&
SNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 49 min |
| May 10, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 46 min |
| May 10, 5:26 PM EDT | Tornado Warning | FFC | Harris | 34 min |
| May 10, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 48 min |
| May 10, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 29 min |
| May 10, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 28 min |
| May 10, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Schley, Sumter | 48 min |
| May 10, 7:27 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.